MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/345MM-STERILE; NAIL, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/345MM-STERILE; NAIL, FIXATION, BONE
Model Number 04.004.449S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a hardware removal of five (5) unknown locking screws, one (1) unknown end cap and one (1) titanium cannulated tibial nail-ex on an unknown date, due to infection and fracture on the right tibia.Originally, the patient was treated with open reduction and internal fixation (orif) and was implanted with an unknown plate on an unknown date.Later, it was revised to a tibial nail-ex for an unknown reason.After which, some of the wounds and incisions presented with infection overtime according to the surgeon.The distal end of the nail also eventually broke through the anterior cortex of the distal tibia.The surgeon is now treating the fracture with an unknown delta frame constructed from components of the large external fixator system.As per surgeon, the infection is now gone and all the hardware was removed successfully without delay or complications.This complaint captures the revision from nail to delta frame due to fracture and infection.The revision from plate to nail due to unknown reasons is captured on related complaint (b)(4).This report is for a tibial nail-ex.This is report 1 of 3 for (b)(4).
 
Event or Problem Description
It was reported that the patient underwent a hardware removal of five (5) unknown locking screws, one (1) unknown end cap and one (1) titanium cannulated tibial nail-ex on (b)(6) 2018, due to infection and fracture on the right tibia.Originally, the patient was treated with open reduction and internal fixation (orif) and was implanted with an unknown plate on an unknown date.Later, it was revised to a tibial nail-ex for an unknown reason.After which, some of the wounds and incisions presented with infection overtime according to the surgeon.Eventually, the bone broke through the anterior cortex of the distal tibia.The surgeon is now treating the fracture with an unknown delta frame constructed from components of the large external fixator system.As per surgeon, the infection is now gone and all the hardware was removed successfully without delay or complications.This complaint captures the revision from nail to delta frame due to fracture and infection.The revision from plate to nail due to unknown reasons is captured on related complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: manufacturing location: monument manufacturing date: 02-oct-2017 expiration date: 31-aug-2026 part number: 04.004.449s, 10mm ti cannulated tibial nail - ex/345mm - sterile.Lot number: h441756 (sterile) lot quantity: 6.Work order traveler met all inspection acceptance criteria.Nails were reworked to approved rework process to remove burrs at op# 120.All six pieces passed final inspection after the rework.Inspection sheet, in-process acceptance sheet, met all inspection acceptance criteria.Inspection sheet, inspect dimensional, met all inspection acceptance criteria.Inspection sheet, final inspection, met all inspection acceptance criteria.Packaging label log, lppf, lmd/lpf rev g was reviewed and was found to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Sterilization control number (scn) supplied by ethicon endo-surgery was reviewed and found to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Visual inspection performed at customer quality on the provided images showed no damage on the device.Therefore, with the provided images, the reported adverse event condition of pain/infection was not able to be confirmed.With the provided information complaint condition was not able to be confirmed.However further analysis on device design and manufacturing records were performed to analyze any potential issues that could contribute to complaint condition.Dimensional analysis and document/specification review: relevant drawings for the returned device (both current revision and from the time of manufacture): top-level tibial nail drawing were reviewed, and no design issues were noted.Dimensional inspection was not possible as the device was not returned.No definitive root cause could be determined.The complaint condition was not able to be confirmed; and, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM TI CANNULATED TIBIAL NAIL-EX/345MM-STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7927452
Report Number2939274-2018-54083
Device Sequence Number2269880
Product Code JDS
UDI-Device Identifier10886982084217
UDI-Public(01)10886982084217
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number04.004.449S
Device Catalogue Number04.004.449S
Device Lot NumberH441756
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/09/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date10/31/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight109